Connect with others who understand.

sign up log in
About MyFibroTeam
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Lyrica Helpful Or Harmful?

Lyrica Helpful Or Harmful?

My neurologist wants to put me on Lyrica but i have heard pretty nasty things about it, and i dont want to gain wait. Im on tramadol now and have been on it for over a year so was looking into maybe taking the lyrica for my fibromyalgia pain instead of the tramadol. Does anyone have any good or bad experiences with lyrica that could share their opinion? I heard its got terrible withdrawl like a benzodiazepine.

A MyFibroTeam Member said:

It has helped both my neuropathy and fibromyalgia. I have gained some weight but I was bed bound for 3 years and I would rather have a little weight and see the outside wourld on my own than lay in bed in agony.

posted over 3 years ago
A MyFibroTeam Member said:

It has helped me and I've lost 110 pounds since being on it. I was purposefully dieting. I think initially it may increase your appetite but just fill it with really healthy, low calorie snacks (think raw veggies) and you'll do fine.

posted over 3 years ago
A MyFibroTeam Member said:

They put me on Lyrica years ago. Yes it helped with the pain but I gained weight like crazy. I’m 5’2” and originally weighed 120 lbs. In several months I was up to 160. The pain management dr took me off right away. He said it was not a good drug for me. Sad. It did help a lot with the body pain for me and no problem going off but I wasn’t on that long. But that was my only problem and I’m sure not everyone has this problem. I did drop the weight pretty quickly after I stopped the drug. Might be worth trying. You will know quickly if you are gaining weight.

posted over 3 years ago
A MyFibroTeam Member said:

I really regret trying Lyrica, ironically because it actually helped! The downside was that it made me gain about 5 pounds a week. I think took it for a few months, my doctor assured me I would stop gaining weight and that all of the weight would all go away on it's own (a really dumb thing to say, he even convinced me that it wouldn't make me gain weight even though it made my mom gain a ton of weight too, I switched doctors not too long after). It also made me a bit dizzy and intensified the fibro fog.

posted over 3 years ago
A MyFibroTeam Member said:

harmful and side effect: nausea, lots of weight gain for me

here is the list...

Drowsiness, dizziness, dry mouth, constipation, difficulty concentrating, swollen arms/legs, and weight gain may occur. blurred vision, unusual bleeding/bruising, unsteadiness, confusion, muscle pain/tenderness/weakness (especially if you are tired or have a fever), swelling of hands/legs/feet, signs of kidney problems (such as change in the amount of urine). depression, suicidal thoughts/attempts, or other mental/mood problems

posted over 3 years ago
Already a Member? Log in